Alert archive / Texas / Special Weather Statements in 2010

Special Weather Statement, NWS Lake Charles, LA

August 6, 2010Hardin County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 6, 2010, 6:39 PM CDT for Hardin County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2010, 6:39 PM CDT (23:39 UTC)
Expired
Aug 6, 2010, 7:45 PM CDT
In force
66 min
Issued by
NWS Lake Charles, LA

County Hardin County, TX

The radar

The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2010-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2010-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WWUS84 KLCH 062339
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT FRI AUG 6 2010

TXZ201-070045-
HARDIN TX-
639 PM CDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 745 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES NORTHWEST OF HONEY ISLAND...
MOVING SOUTHWEST AT 10 MPH.

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...7 MILES SOUTH OF WILDWOOD...OR ABOUT 2
MILES NORTHWEST OF HONEY ISLAND...MOVING SOUTHWEST AT 15 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SARATOGA BY 720 PM...
  THICKET BY 730 PM...
  VOTAW BY 735 PM...
  BATSON BY 745 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.


LAT...LON 3020 9464 3049 9473 3049 9454 3052 9455
      3052 9423 3032 9418

$$

K. KUYPER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:33 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 6, 6:33 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CDT FRI AUG 6 2010

.AVIATION...
STORMS ARE STILL RUMBLING THROUGH SE TX AROUND VILLAGE MILLS.
THESE STORMS ARE MOVING OFF TO THE SOUTHWEST AND TOWARDS LIBERTY
COUNTY. ELSEWHERE...VFR WX AS CLOUDS AND VSBY WILL REMAIN ABV 6
MILES AND 3,000 FT THROUGH THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT FRI AUG 6 2010/

DISCUSSION...
SHOWERS AND THUNDERSTORMS THAT DROPPED DOWN OUT OF NORTHERN
LOUISIANA CONTINUE TO PUSH SLOWLY SOUTH ACROSS CENTRAL LOUISIANA
AND THE LAKES AREA OF SOUTHEAST TEXAS THIS AFTERNOON. STORMS HAVE
BEEN PRODUCING WIND GUST BETWEEN 30 AND 40 MPH...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL...IN FACT THE ASOS AT FORT
POLK (KPOE) REPORTED ABOUT 1 1/2 INCHES OF RAIN IN ABOUT A HALF
HOUR PERIOD. CONVECTION FURTHER SOUTH INITIATED BY THE SEA BREEZE
HAVE JUST ABOUT DIMINISHED. HOWEVER...THE EARLIER CONVECTION WITH
ASSOCIATED CLOUD COVER AND RAIN COOLED OUTFLOW BOUNDARIES HAVE
HELP KEEP THE HEAT IN CHECK SOMEWHAT. HIGHEST HEAT INDEX VALUES
HAVE BEEN IN INLAND SOUTHEAST TEXAS WITH READINGS ABOVE
105...HOWEVER WITH OUTFLOW BOUNDARY AND CONVECTION READY TO MOVE
INTO THAT AREA...THINGS SHOULD BE COOLING DOWN.

ON-GOING ACTIVITY SHOULD DIMINISH OVER LAND BY 02Z...SHORTLY AFTER
SUNSET WITH THE LOSS OF DAYTIME HEATING.

SATURDAY LOOKS LIKE A REPEAT OF TODAY AS WEAKNESS IN THE 5H RIDGE
STILL REMAINS OVER THE AREA. THIS COMBINED WITH AN UNSTABLE AND
VERY MOIST ATMOSPHERE...SHOULD PRODUCE SCATTERED CONVECTION BY
LATE MORNING CONTINUING INTO THE AFTERNOON. AGAIN EXPECTING ENOUGH
CONVECTION AND OUT FLOW BOUNDARIES TO KEEP WIDESPREAD HEAT INDEX
VALUES DURING THE AFTERNOON BETWEEN 100 AND 105...THUS WILL NOT BE
ISSUING ANY HEAT ADVISORY.

LATER IN THE WEEKEND...INTO EARLY NEXT WEEK...UPPER LEVEL RIDGE
BEGINS TO RESTRENGTHEN AND PUSH BACK INTO THE REGION. THIS SHOULD
HELP DECREASE RAIN CHANCES AGAIN TO THE SLIGHT CHANCE RANGE AT
BEST. THIS WILL ALSO HELP INCREASE TEMPERATURES...HOWEVER AT THIS
POINT...DO NOT SEE TEMPERATURES OR HEAT INDEX VALUES AS HIGH AS
THE HEAT WAVE EARLIER THIS WEEK...AS CENTER OF RIDGE SEEMS
DISPLACED FURTHER TO THE NORTH. AT ANY RATE...SOMETHING TO MONITOR
OVER THE NEXT FEW FORECAST CYCLES.

BY MID WEEK...AN INVERTED TROF IS STILL PROGGED TO WORK ITS WAY
UNDER THE RIDGE AND INTO THE REGION HELPING BUMP RAIN CHANCES UP
AGAIN INTO THE CHANCE CATEGORY.

RUA

MARINE...
SHOWERS HAVE JUST ABOUT DIMINISHED OVER THE COASTAL WATERS THIS
AFTERNOON. EXPECT SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-
DEVELOP LATER TONIGHT AND EARLY SATURDAY AS VERY MOIST AIR MASS
AND LAND BREEZE COMBINE TO KICK-OFF CONVECTION. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE ISOLATED LATER IN THE WEEKEND INTO
EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE RE-ESTABLISHES ITSELF OVER
THE REGION. OTHERWISE...WEAK HIGH PRESSURE WILL RIDGE ACROSS THE
NORTHERN GULF OF MEXICO...PRODUCING MAINLY LIGHT ONSHORE WINDS AND
LOW SEAS. OF COURSE...WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR
ANY STORMS.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  92  78  93  79 /  20  30  20  30  10
KBPT  78  92  77  94  78 /  20  30  20  30  10
KAEX  76  94  76  96  76 /  20  40  20  30  10
KLFT  77  92  78  94  77 /  20  30  20  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 6, 4:55 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 AM CDT FRI AUG 6 2010

GMZ430-432-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
071000-
SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
455 AM CDT FRI AUG 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
IN THE MORNING WITH A FEW THUNDERSTORMS LINGERING TONIGHT. THESE
STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. ALSO SOME OF THESE STORMS COULD BRIEFLY PULSE TO SEVERE
LEVELS WITH LOCALLIZED STRONG DOWNRUSH WINDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SIMILAR CONDTIONS ON SATURDAY. TEMPERATURES ARE EXPECTED TO AGAIN
RISE ABOVE SEASONAL NORMS BEGINNING ON SUNDAY WITH A REDUCTION IN
THUNDERSTORM ACTIVITY. HEAT THRESHOLDS CLOSE TO ADVISORY CRITERIA
CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH ACTIVATION OF SPOTTERS IS NOT ANTICIPATED, THERE MAY BE A
NEED FOR FRESH POST STORM DAMAGE REPORTS.

GMZ435-450-452-455-470-472-475-071000-
VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
455 AM CDT FRI AUG 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

LIGHT WINDS AND LOW SEAS WILL CONTINUE. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SIMILAR CONDTIONS ON SATURDAY ON THUNDERSTORM COVERAGE. BEGINNING
ON SUNDAY ONLY WIDELY SCATTERED COVERAGE OF THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

In the hours before

Special weather statement, Aug 6, 3:20 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CDT FRI AUG 6 2010

TXZ181-182-062115-
NEWTON TX-JASPER TX-
320 PM CDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND EASTERN JASPER
COUNTIES UNTIL 415 PM CDT...

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FARRSVILLE...MOVING SOUTH AT
5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STRINGTOWN BY 330 PM...
  NEWTON AND JAMESTOWN BY 415 PM...
  ROGANVILLE BY 430 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3071 9363 3078 9396 3106 9381 3100 9357

SHAMBURGER
Special weather statement, Aug 6, 4:53 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 PM CDT FRI AUG 6 2010

LAZ030-041-TXZ180>182-201-062245-
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-
453 PM CDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...JASPER...TYLER
AND HARDIN COUNTIES UNTIL 545 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM MAGNOLIA SPRINGS IN JASPER COUNTY
TO NORTH OF RAGELY IN BEAUREGARD PARISH. STORMS ARE MOVING SOUTH AT
20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  STARKS BY 500 PM...
  DEWEYVILLE BY 505 PM...
  DEQUINCY BY 520 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3029 9313 3028 9343 3031 9397 3043 9429
      3073 9406 3066 9381 3064 9348 3063 9313

K. KUYPER
Special weather statement, Aug 6, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT FRI AUG 6 2010

TXZ201-070045-
HARDIN TX-
639 PM CDT FRI AUG 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 745 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES NORTHWEST OF HONEY ISLAND...
MOVING SOUTHWEST AT 10 MPH.

AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...7 MILES SOUTH OF WILDWOOD...OR ABOUT 2
MILES NORTHWEST OF HONEY ISLAND...MOVING SOUTHWEST AT 15 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SARATOGA BY 720 PM...
  THICKET BY 730 PM...
  VOTAW BY 735 PM...
  BATSON BY 745 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3020 9464 3049 9473 3049 9454 3052 9455
      3052 9423 3032 9418

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:14 PM CDTSpecial Weather StatementLCHAvoyelles, Rapides61 min
Aug 6, 3:20 PM CDTSpecial Weather StatementLCHNewton55 min
Aug 6, 4:53 PM CDTSpecial Weather StatementLCHNewton52 min

Nearby

Special Weather Statements in Texas, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.